Matroid matching and some applications

Research output: Contribution to journalArticle

102 Citations (Scopus)


The polymatroid matching problem, also known as the matchoid problem or the matroid parity problem, is polynomially unsolvable in general but solvable for linear matroids. The solution for linear matroids is analysed and results concerning arbitrary matroids are given from which the linear case follows immediately. The same general result is then applied to find a maximum circuitfree partial hypergraph of a 3-uniform hypergraph, to generalize a theorem of Mader on packing openly disjoint paths starting and ending in a given set, and to study a problem in structural rigidity.

Original languageEnglish
Pages (from-to)208-236
Number of pages29
JournalJournal of Combinatorial Theory, Series B
Issue number2
Publication statusPublished - Apr 1980

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Matroid matching and some applications'. Together they form a unique fingerprint.

  • Cite this